Texas, 2016Heat in Texas, July 10, 2016
July 10, 2016 · NWS FWD · 1 event in 1 county or zone
A two year old girl died after being found in a vehicle in the Temple, TX area during the afternoon hours of July 10.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A two year old girl died after being found in a vehicle in the Temple, TX area during the afternoon hours of July 10.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 10, 1:55 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 10, 1:55 PM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
255 PM CDT SUN JUL 10 2016
.DISCUSSION...
Water vapor satellite imagery continues to show broad shortwave
trough axis aloft bisecting our CWA this afternoon. Best subtle
lift and richer moisture with PWATs 1.7-1.9 inches is expected to
be over areas along and east of I-45, with lessening chances back
toward the I-35/35W corridor through tonight. Confidence isn't
very high on where initiation of late day storms will occur, but
feel better chances will likely occur within the deeper tropical
plume along and southeast of the shortwave trough axis aloft in
our far east- southeast counties. Temperatures ranged from around
90 to the mid 90s, which was producing plenty of plenty of sub-
cloud layer instability.
In addition, 20-30K Theta-E difference from the surface to near
600mb according to the LAPS and the RAP short term forecasts. This
correlates well with this morning's 12Z FWD sounding which noted a
deep dry layer above 650mb along and just NW of the deformation
axis of the broad shortwave trough. Any isolated storms that were
to form along the northwest edge of the drier air aloft would
have likely the best potential to produce localized strong or even
briefly severe microbursts. However, if the moisture in the 850mb-
700mb has mixed out and warmed more than expected, then likely no
storms in this afternoon's 20 percent area will develop. I will
keep slight chances in the far east-southeast counties through
this evening with nightfall not occurring until mid evening and
lingering weak lift aloft across these areas.
The weak shortwave trough does appear to slowly ease further east
on Monday into Monday night, with mid level heights and subsidence
building overhead. However, TTU WRF and GFS20 do indicate another
shortwave developing nocturnal storms late tonight/early Monday
a.m. across the southern high plains. However, this activity looks
to weaken as it moves southeast across Oklahoma after sunrise due
to veering/weakening of a model LLJ to our NW. Our southeast
counties could still see another isolated shower or storm Monday
afternoon, but feel confidence of lift still remaining over those
areas is low and will not advertise slight chance POPs at this
time.
The southwestern CONUS upper high looks to expand east across
the area Tuesday into Wednesday, as the old shortwave slides over
the Lower Mississippi River valley. Meanwhile, strong westerly
near zonal flow aloft across the northern tier states will induce
strong lee side cyclogenesis that will lead to very breezy, dry,
and seasonably hot conditions across North and Central Texas for
much of the coming week. The windy and deep mixing conditions
should help mix afternoon dew points down across all but the far
east-southeast areas each afternoon. These areas could see daily
afternoon heat index values reach or exceed 105 degrees the latter
half of the week into next weekend.
Medium range models do indicate, though at different magnitudes
and amplification, a shortwave moving southeast across the Mid
Mississippi Valley and extending as far southwest as the Ozarks
and possibly the Ark-La-Tex. Despite uncertainties regarding
evolution and track of this system, will go ahead and advertise
slight chances for a storms across the eastern Red River valley
and far eastern counties where subtle forcing may be realized near
the eastern periphery of the upper high over the area.
05/
&&
.AVIATION...
/ISSUED 1231 PM CDT SUN JUL 10 2016/
VFR conditions should prevail through the period with minimal
aviation concerns. There is a slight chance of isolated showers
and thunderstorms this afternoon and evening, but most of this
activity should stay east of the Metroplex TAF sites and therefore
have not included any mention in the TAFs. The moisture content
and lift are more favorable further south at the Waco TAF site
and have opted to include a few hours of VCSH. Will keep
monitoring through the afternoon for any thunder potential and
will amend if necessary.
Otherwise, there is a low potential for brief MVFR cigs at Waco on
Monday morning, but there is not enough confidence to include a
mention in the TAFs at this time. South winds will increase
midday Monday to 15-20 kts with some higher gusts possible.
-Stalley
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 79 97 80 97 79 / 5 5 5 0 0
Waco 78 98 76 98 77 / 10 5 0 0 0
Paris 75 96 76 96 77 / 10 5 5 5 0
Denton 77 96 77 97 77 / 5 5 5 5 0
McKinney 77 96 77 96 77 / 10 5 5 5 0
Dallas 79 98 80 97 80 / 10 5 5 0 0
Terrell 76 96 77 96 77 / 20 5 5 0 0
Corsicana 77 97 78 96 78 / 20 5 5 5 0
Temple 77 97 76 97 77 / 10 5 0 5 0
Mineral Wells 77 98 76 98 76 / 5 5 5 5 0
&&
.FWD Watches/Warnings/Advisories...
None.
&&
/05
Hazardous weather outlook, Jul 10, 2:02 PM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CDT SUN JUL 10 2016
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
302 PM CDT SUN JUL 10 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET
EAST OF A HAMILTON TO WEATHERFORD TO BOWIE LINE. LOCATIONS EAST
OF THE INTERSTATE 35 CORRIDOR WILL SEE THE HIGHEST STORM CHANCES.
A FEW STRONG STORMS CONTAINING DOWNBURST WINDS AND FREQUENT
LIGHTNING ARE POSSIBLE. THUNDERSTORM CHANCES WILL DECREASE AFTER
NIGHTFALL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SLIGHT CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST ALONG THE
RED RIVER ON THURSDAY AND EAST OF A BONHAM TO CENTERVILLE LINE ON
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
STALLEY
Heat, Bell
- When
- July 10, 3:00 PM CST to 4:00 PM CST
- Where
- Bell forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
A two-year old girl was found inside a vehicle during the afternoon hours of July 10. Attempts to resuscitate her were unsuccessful and she was pronounced dead at Baylor Scott and White Memorial Hospital.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Bell | 2016-07-10 | 2 | Female | Vehicle/Towed Trailer | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Dakota, July 10 to 11, 20162 injured · $22 million · 3.25 in hail · 47 events
- Damaging Wind and Lightning Strike in Louisiana, July 10, 20161 death · 1 injured · $3,000 · 50 kt wind · 2 events
- Tornado and Hail in Montana, July 10, 2016$1.0 million · EF0 · 15 events
- Damaging Wind in Illinois, July 10, 2016$60,000 · 52 kt wind · 1 event
- Damaging Winds in Idaho, July 10, 201663 kt wind · 21 events
- Damaging Winds in Mississippi, July 10, 2016$15,000 · 52 kt wind · 3 events
- Rip Current in New Jersey, July 10, 20161 injured · 1 event
- Damaging Winds in South Carolina, July 10, 201665 kt wind · 8 events
- Damaging Winds in South Dakota, July 10, 201665 kt wind · 8 events
- Hail and Damaging Winds in North Dakota, July 10 to 11, 20161.25 in hail · 8 events
- Damaging Winds in Minnesota, July 10, 201656 kt wind · 5 events
- Tornado and Hail in Montana, July 10, 2016EF0 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 651257.